Alert archive / Oklahoma / Frost Advisories in 2015

Frost Advisory 3, NWS Tulsa, OK

November 8, 20158 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Nov 8, 2015, 9:32 PM CST for 8 counties in Oklahoma. It took effect at Nov 9, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2015, 9:32 PM CST (03:32 UTC)
In effect from
Nov 9, 2015, 12:00 AM CST
Expired
Nov 9, 2015, 9:00 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK

Counties McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS74 KTSA 090332
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
932 PM CST SUN NOV 8 2015

OKZ059-064-074>076-091145-
/O.EXA.KTSA.FZ.W.0004.151109T0600Z-151109T1500Z/
PAWNEE-CREEK-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...PAWNEE...BRISTOW...STIGLER...
WILBURTON...POTEAU
932 PM CST SUN NOV 8 2015

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. 

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... 
  NOWATA... CRAIG...OTTAWA...ROGERS...MAYES...DELAWARE... 
  CHEROKEE...AND ADAIR COUNTIES. 

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO BE IN 
  THE LOWER 30S.

* IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER 
  VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$

ARZ001-002-010-011-OKZ054>058-061>063-068-069-091145-
/O.CON.KTSA.FZ.W.0004.151109T0600Z-151109T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...JAY...TAHLEQUAH...STILWELL
932 PM CST SUN NOV 8 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... 
  NOWATA... CRAIG...OTTAWA...ROGERS...MAYES...DELAWARE... 
  CHEROKEE...AND ADAIR COUNTIES. 

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO BE IN 
  THE UPPER 20S TO LOWER 30S.

* IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER 
  VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$

ARZ019-020-029-OKZ049-060-065>067-070>073-091145-
/O.NEW.KTSA.FR.Y.0003.151109T0600Z-151109T1500Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-TULSA-OKFUSKEE-OKMULGEE-
WAGONER-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...TULSA...OKEMAH...OKMULGEE...
WAGONER...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER
932 PM CST SUN NOV 8 2015

...FROST ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. 

* AFFECTED AREA...IN ARKANSAS...CRAWFORD...FRANKLIN...AND 
  SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...TULSA...
  OKFUSKEE... OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH...
  SEQUOYAH...AND PITTSBURG COUNTIES. 

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO BE IN 
  THE MID 30S WITH AREAS OF FROST DEVELOPING.

* IMPACTS...THESE CONDITIONS COULD DAMAGE PLANTS AND OTHER TENDER 
  VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$
2 follow-up statements
584 
WWUS74 KTSA 091001
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
401 AM CST MON NOV 9 2015

ARZ001-002-010-011-OKZ054>059-061>064-068-069-074>076-091500-
/O.CON.KTSA.FZ.W.0004.000000T0000Z-151109T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-CREEK-CHEROKEE-ADAIR-
HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
CLAREMORE...PRYOR...JAY...BRISTOW...TAHLEQUAH...STILWELL...
STIGLER...WILBURTON...POTEAU
401 AM CST MON NOV 9 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... 
  NOWATA... CRAIG...OTTAWA...ROGERS...MAYES...DELAWARE... 
  CHEROKEE...AND ADAIR COUNTIES. 

* TEMPERATURE...EARLY MORNING TEMPERATURES WILL REMAIN NEAR OR
  JUST BELOW FREEZING IN THE COLDER VALLEYS.

* IMPACTS...THESE CONDITIONS MAY KILL PLANTS AND OTHER TENDER
  VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$

ARZ019-020-029-OKZ049-060-065>067-070>073-091500-
/O.CON.KTSA.FR.Y.0003.000000T0000Z-151109T1500Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-TULSA-OKFUSKEE-OKMULGEE-
WAGONER-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...TULSA...OKEMAH...OKMULGEE...
WAGONER...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER
401 AM CST MON NOV 9 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* AFFECTED AREA...IN ARKANSAS...CRAWFORD...FRANKLIN...AND 
  SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...TULSA... 
  OKFUSKEE... OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH... 
  SEQUOYAH...AND PITTSBURG COUNTIES. 

* TEMPERATURE...EARLY MORNING TEMPERATURES WILL RANGE FROM THE MID
  30S TO THE LOWER 40S WITH AREAS OF FROST IN THE COLDER VALLEY
  LOCATIONS.

* IMPACTS...THESE CONDITIONS COULD DAMAGE PLANTS AND OTHER 
  TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$
625 
WWUS74 KTSA 091505
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
905 AM CST MON NOV 9 2015


ARZ001-002-010-011-OKZ054>059-061>064-068-069-074>076-091615-
/O.EXP.KTSA.FZ.W.0004.000000T0000Z-151109T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-CREEK-CHEROKEE-ADAIR-
HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
CLAREMORE...PRYOR...JAY...BRISTOW...TAHLEQUAH...STILWELL...
STIGLER...WILBURTON...POTEAU
905 AM CST MON NOV 9 2015

...FREEZE WARNING HAS EXPIRED...


$$

ARZ019-020-029-OKZ049-060-065>067-070>073-091615-
/O.EXP.KTSA.FR.Y.0003.000000T0000Z-151109T1500Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-TULSA-OKFUSKEE-OKMULGEE-
WAGONER-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...TULSA...OKEMAH...OKMULGEE...
WAGONER...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER
905 AM CST MON NOV 9 2015

...FROST ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Nov 8, 5:05 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Nov 8, 5:05 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
505 PM CST SUN NOV 8 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 0Z TAFS, VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD, WITH GENERALLY CLEAR
SKIES AND A FEW HIGH CLOUDS.

&&

.PREV DISCUSSION... /ISSUED 312 PM CST SUN NOV 8 2015/

DISCUSSION...
Another cold night is in store for eastern Oklahoma and western
Arkansas as high pressure prevails at the surface and a mid-level
shortwave moves overhead. Will issue another Freeze Warning for
portions of northeast Oklahoma and northwest Arkansas as near freezing
and sub-freezing temperatures are forecast.

Temperatures Monday afternoon are expected to be similar to those
of Today with warmer temperatures anticipated Monday night into
Tuesday as southerly winds increase in advance of the next storm system.

The next storm system will be more vigorous with the mid-level shortwave
exiting the rockies Tuesday night and rapidly moving across the plains on
Wednesday. The associated cold front will move move through eastern
Oklahoma and western Arkansas Wednesday morning into early afternoon.
Showers and thunderstorms are expected in advance and along the front
late Tuesday night into early Wednesday afternoon. Strong to severe storms
will be possible given the overall strength of the wind fields associated
with this dynamic storm system. However, the better severe weather threat
looks to be east of the forecast area. Behind the front the winds are
expected to increase out the west-northwest ramping up the fire danger
across portions of eastern Oklahoma.

Fairly benign weather is expect late week and into the weekend with the next
chance of showers and thunderstorms coming late in the weekend as a mid-level
shortwave moves out the southwest and into Oklahoma.

&&

.TSA Watches/Warnings/Advisories...
OK...Freeze Warning from midnight tonight to 9 AM CST Monday for
     OKZ054>058-061>063-068-069.

AR...Freeze Warning from midnight tonight to 9 AM CST Monday for
     ARZ001-002-010-011.

&&

AVIATION...06
Hazardous weather outlook, Nov 8, 5:00 PM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CST SUN NOV 8 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CST SUN NOV 8 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY THRU SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...

THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE REGION LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING...WITH THE BETTER CHANCES ALONG AND
EAST OF HIGHWAY 75. THERE WILL BE A LIMITED SEVERE THREAT WITH
THESE STORMS...PRIMARILY IN THE FORM OF HAIL.

GUSTY WEST WINDS AND MUCH DRIER AIR WILL MOVE INTO EASTERN
OKLAHOMA AND WESTERN ARKANSAS BEHIND A PACIFIC FRONT WEDNESDAY
AFTERNOON. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED AS A RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Frost Advisories in Oklahoma, 2015Frost Advisories in Arkansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.